Alert archive / Georgia / Special Marine Warnings in 2012
Special Marine Warning 7, NWS Charleston, SC
NWS Charleston, SC issued this special marine warning at Feb 24, 2012, 5:10 PM EST. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2012, 5:10 PM EST (22:10 UTC)
- Expired
- Feb 24, 2012, 6:45 PM EST
- In force
- 95 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special marine warning went out at Feb 24, 4:19 PM EST, 51 minutes earlier.
Area forecast discussion, Feb 24, 4:19 PM EST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
419 PM EST FRI FEB 24 2012
.SYNOPSIS...
A COLD FRONT WILL PUSH THROUGH THE REGION THIS EVENING...FOLLOWED
BY HIGH PRESSURE FOR THE FIRST HALF OF THE WEEKEND. A COASTAL
TROUGH OF LOW PRESSURE WILL DEVELOP JUST OFFSHORE ON SUNDAY AND
WILL REMAIN NEARLY STATIONARY THROUGH MONDAY. A WARM FRONT WILL
LIFT NORTHWARD THROUGH THE AREA LATE TUESDAY...WITH A COLD FRONT
TO THEN AFFECT THE AREA LATE NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
CURRENTLY AT THE SURFACE...A COLD FRONT STRETCHES FROM THE WESTERN
CAROLINAS SOUTHWARD THROUGH CENTRAL GEORGIA AND INTO THE NORTHWEST
GULF OF MEXICO. RADAR IMAGERY SHOWS SCATTERED SHOWERS AND
THUNDERSTORMS INCREASING IN COVERAGE AND INTENSITY AS THEY TRACK
INTO THE FORECAST AREA. MAIN NEAR TERM CONCERN CONTINUES TO REVOLVE
AROUND THE POTENTIAL FOR SEVERE WEATHER LATE THIS AFTERNOON AND THIS
EVENING.
THE COLD FRONT WILL PUSH INTO WESTERN ZONES LATE THIS AFTERNOON AND
TRACK QUICKLY EASTWARD THROUGH THE FORECAST AREA AND EXIT OFFSHORE
AND INTO THE ATLANTIC EARLY THIS EVENING. PLENTY OF INSTABILITY IS
IN PLACE WITH CAPE VALUES AROUND 1500 J/KG AND LIFTED INDICES AROUND
-3 TO -4 AS INDICATED BY LAPS ANALYSIS...AND WITH INCREASING DYNAMIC
FORCING FOR ASCENT OVERSPREADING THE AREA LATE THIS
AFTERNOON...NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED...SOME
WITH DAMAGING STRAIGHT LINE WINDS...LARGE HAIL...AND THE POTENTIAL
FOR ISOLATED TORNADOES. THE SHOWERS AND THUNDERSTORMS WILL EXIT
OFFSHORE AND INTO THE ATLANTIC EARLY THIS EVENING...AND ALL RAIN
SHOULD END BY MIDNIGHT TONIGHT. A MUCH COLDER NIGHT IS IN STORE FOR
THE AREA...WITH LOWS BOTTOMING OUT IN THE LOWER 40S INLAND AND IN
THE MID/UPPER 40S CLOSER TO THE COAST.
WILL KEEP THE WIND ADVISORY IN PLACE...BUT WE SHOULD BE ABLE TO
CANCEL IT IN A COUPLE HOURS ONCE WINDS DIMINISH ACROSS THE
ENTIRE AREA.
LAKE WINDS...STRONG COLD AIR ADVECTION BEHIND A COLD FRONT WILL
RESULT IN GUSTY WINDS ON LAKE MOULTRIE. THE WIND ADVISORY WHICH IS
CURRENTLY IN PLACE WILL BE REPLACED BY A LAKE WIND ADVISORY LATER
THIS EVENING.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
SATURDAY AND SATURDAY NIGHT...THE COLD FRONT WILL BE WELL OFFSHORE
BY SUNRISE SATURDAY WITH STRONG COLD AIR ADVECTION ONGOING. ALTHOUGH
THE LOWER/MID-LEVELS OF THE ATMOSPHERE ARE PROGGED TO DRY OUT RATHER
SUBSTANTIALLY AS THE MEAN FLOW BECOMES DOWNSLOPE DOMINATED...IT WILL
LIKELY TAKE A GOOD PORTION OF THE MORNING FOR THE JET ENHANCED
CIRRUS DECK TO PASS OFFSHORE. GENERALLY EXPECT SUNNY SKIES BY THE
AFTERNOON HOURS WITH GUSTY NORTHWEST WINDS. FULL SUN THICKNESS
SCHEMES YIELD HIGH TEMPERATURES IN THE UPPER 50S...BUT SUSPECT THESE
NUMBERS WILL BE COUNTERACTED SOMEWHAT BY THE DOWNSLOPE FLOW SO HIGHS
IN THE LOWER 60S SEEMS REASONABLE. IT WILL BE CLEAR AND CHILLY
SUNDAY MORNING WITH LOWS RANGING FROM LOWER-MID 30S INLAND TO UPPER
30S-LOWER 40S COAST.
SUNDAY THROUGH MONDAY...CLOUDS AND RAIN CHANCES WILL BE ON THE
INCREASE SUNDAY AS WARM AIR ADVECTION INITIATES ALONG THE BACKSIDE
OF DEPARTING HIGH PRESSURE. CLOUDS AND RAIN CHANCES WILL LINGER WELL
INTO MONDAY. THERE IS STILL SOME UNCERTAINTY WITH RESPECT TO TIMING
AND POTENTIAL INFLUENCES FROM WEAK SHORTWAVE ENERGY PASSING THROUGH
THE FAIRLY ZONAL FLOW ALOFT...SO POPS WERE GENERALLY CAPPED AT 40-50
PERCENT WITH THE HIGHEST POPS CENTERED ON SOUTHEAST GEORGIA.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
VERY FEW CHANGES WERE MADE DUE TO ONGOING ACTIVITY WEATHER IN THE
SHORT TERM. MEDIUM RANGE GUIDANCE IS IN REASONABLY GOOD AGREEMENT
THROUGH THE PERIOD. HIGH PRESSURE WILL RE-BUILD NORTH OF THE AREA
MONDAY NIGHT INTO TUESDAY BEFORE SHIFTING EAST INTO THE ATLANTIC BY
WEDNESDAY. A COLD FRONT LOOKS TO APPROACH THE AREA WEDNESDAY BUT
DOES NOT HAVE MUCH PUSH BEHIND IT DUE TO MORE ZONAL FLOW ALOFT AND
THUS STALLS OUT OVER OR NEAR THE AREA LATE IN THE WEEK KEEPING
THINGS UNSETTLED. WEDNESDAY LOOKS WARM AND BREEZY WITH SOME
INSTABILITY LEADING TO A SLIGHT CHANCE OF THUNDERSTORMS...AT LEAST
INTERIOR PORTIONS OF THE FORECAST AREA. OTHERWISE...AT LEAST SMALL
RAIN CHANCES MUCH OF THE TIME WITH TEMPERATURES AT OR ABOVE NORMAL.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH
THE TERMINALS LATE THIS AFTERNOON AND EARLY THIS EVENING...POSSIBLY
PRODUCING SOME FAIRLY GUSTY SURFACE WINDS AND LARGE HAIL. THE
ACTIVITY WILL PUSH EAST OF THE TERMINALS THIS EVENING WITH RAIN FREE
CONDITIONS THEN ANTICIPATED. WINDS WILL QUICKLY DECREASE TO 10 TO 15
KNOTS TONIGHT AND BECOME NORTHWEST BEHIND A COLD FRONT. LLWS DOES
NOT APPEAR TO BE AN ISSUE AT EITHER TERMINAL FOR THE OVERNIGHT
PERIOD. NORTHWEST WINDS BETWEEN 10 TO 15 KNOTS WILL CONTINUE THROUGH
EARLY SATURDAY AFTERNOON.
EXTENDED AVIATION OUTLOOK...VFR CONDITIONS EXPECTED SATURDAY THROUGH
SUNDAY BEFORE MVFR/IFR CONDITIONS POSSIBLY DEVELOP SUNDAY AFTERNOON
THROUGH TUESDAY WITH A FEW SHOWERS AROUND...ESPECIALLY AT KSAV...DUE
TO A TROUGH OF LOW PRESSURE SETTING UP OFFSHORE AND LINGERING ACROSS
THE AREA. OTHERWISE...ELEVATED/GUSTY WINDS EXPECTED THROUGH SATURDAY
AFTERNOON...ESPECIALLY AT KCHS.
&&
.MARINE...
A STRONG COLD FRONT WILL MOVE THROUGH THE WATERS THIS EVENING.
SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL WATERS DUE TO THE
STRONG SOUTH-SOUTHWEST WINDS IN ADVANCE OF THE APPROACHING COLD
FRONT AND THE STRONG WINDS EXPECTED IN THE COLD AIR ADVECTION REGIME
BEHIND THE FRONT. POST FRONTAL COLD AIR ADVECTION WILL GRADUALLY
DIMINISH SATURDAY MORNING WITH SMALL CRAFT ADVISORY CONDITIONS
ENDING ACROSS THE NEARSHORE WATERS DURING THE MORNING AND BY
AFTERNOON OVER THE GEORGIA OFFSHORE LEG. A SLIGHTLY ENHANCED WIND
REGIME WILL PERSIST OVER THE WATERS THROUGH MIDNIGHT WEEK AS THE
GRADIENT PINCHES SLIGHTLY IN RESPONSE TO WEAK COASTAL TROUGH
DEVELOPMENT.
&&
.FIRE WEATHER...
ELEVATED FIRE DANGER IS EXPECTED SATURDAY WITH GUSTY NORTHWEST WINDS
AND LOW HUMIDITY. PER COORDINATION WITH STATE AND FEDERAL FIRE
OFFICIALS A FIRE DANGER STATEMENT WILL BE ISSUED TO ADDRESS THE
SITUATION. SHOULD RAINFALL AMOUNTS FALL SHORT OF 0.25 INCHES AND
EVEN HIGHER WINDS DEVELOP...A RED FLAG WARNING MAY BE ISSUED.
&&
.CLIMATE...
RECORD MAX AND HIGH MIN TEMPS WERE SET AT KCHS AND KSAV THURSDAY.
PLEASE REFER TO THE RERCHS AND RERSAV FOR DETAILS.
RECORD HIGH MIN TEMPS FOR FRIDAY 2/24...
KCHS...60/1992 AND PREVIOUS YEARS
KCHL...61/1927
KSAV...64/1980
RECORD MAX TEMPS FOR FRIDAY 2/24...
KCHS...81/1996
KCHL...81/1930
KSAV...83/1982
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR GAZ087-088-
099>101-114>119-137>141.
SC...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR SCZ040-042>045-
047>052.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EST SATURDAY FOR AMZ330-350-
352-354.
SMALL CRAFT ADVISORY UNTIL NOON EST SATURDAY FOR AMZ374.
&&Hazardous weather outlook, Feb 24, 12:17 PM EST, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1217 PM EST FRI FEB 24 2012 GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>052-251000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- 1217 PM EST FRI FEB 24 2012 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...TORNADO WATCH 37 IN EFFECT UNTIL 8 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ045-251000- INLAND BERKELEY- 1217 PM EST FRI FEB 24 2012 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...TORNADO WATCH 37 IN EFFECT UNTIL 8 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. TORNADO WATCH. LAKE WINDS...A LAKE WIND ADVISORY WILL BE NEEDED TONIGHT AS STRONG WINDS DEVELOP OVER LAKE MOULTRIE IN WAKE OF A PASSING COLD FRONT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LAKE WINDS...A LAKE WIND ADVISORY MAY BE NEEDED INTO SATURDAY MORNING AS STRONG WINDS CONTINUE IN WAKE OF A DEPARTING COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-251000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 1217 PM EST FRI FEB 24 2012 ...TORNADO WATCH 37 IN EFFECT UNTIL 8 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ374-251000- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1217 PM EST FRI FEB 24 2012 ...SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND EARLY THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA LATE THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. GIVEN AN UNSEASONABLY WARM AND MOIST AIRMASS ALONG WITH STRONG WINDS ALOFT AHEAD OF THE FRONT...THE POTENTIAL FOR THUNDERSTORMS TO BECOME SEVERE IS LIKELY. THE MAIN HAZARDS FROM THE STRONGEST THUNDERSTORMS THAT DEVELOP WILL BE DAMAGING STRAIGHT LINE WIND GUSTS. THE MOST PROBABLE TIME FRAME FOR SEVERE WEATHER APPEARS TO BE BETWEEN 4 PM AND 9 PM OVER THE COASTAL WATERS. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS THROUGHOUT THE DAY. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE. BE PREPARED TO TAKE ACTION SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE ISSUED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Feb 24, 3:03 PM EST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
303 PM EST FRI FEB 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL GLENNVILLE 31.94N 81.93W
02/24/2012 E0.88 INCH TATTNALL GA PUBLIC
&&
EVENT NUMBER CHS1200011
JHPThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 3:39 AM EST | Wind Advisory | CHS | Bulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more | 15 hr |
| Feb 24, 2:43 PM EST | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Chatham, Effingham, Evans, Liberty and 2 more | 62 min |
| Feb 24, 3:24 PM EST | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham | 66 min |
| Feb 24, 3:33 PM EST | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Effingham, Evans, Jenkins, Screven and 1 more | 57 min |
| Feb 24, 3:41 PM EST | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty, Long, McIntosh, Tattnall | 41 min |
| Feb 24, 4:17 PM EST | Special Marine Warning | CHS | 58 min | |
| Feb 24, 4:26 PM EST | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Effingham, Jenkins, Screven | 34 min |
| Feb 24, 4:48 PM EST | Tornado Warning | CHS | Bryan, Liberty, Long, McIntosh | 42 min |
| Feb 24, 4:57 PM EST | Severe Thunderstorm Warning | CHS | Bulloch, Effingham, Screven | 63 min |
| Feb 24, 6:44 PM EST | Special Marine Warning | CHS | 46 min | |
| Feb 24, 5:10 PM EST | Tornado Warning | CHS | Colleton, Dorchester | 29 min |
Nearby
Special Marine Warnings in Georgia, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.